Alert archive / Vermont / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Burlington, VT

May 21, 2022Franklin County, Grand Isle County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 21, 2022, 5:31 PM EDT for Franklin County, Grand Isle County, Vermont. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 5:31 PM EDT (21:31 UTC)
Expired
May 21, 2022, 6:02 PM EDT
In force
31 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 56 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:45 PM EDTTSTM WND DMG2 Wnw Franklin, VTSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
408 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS51 KBTV 212131
SVRBTV
VTC011-013-212230-
/O.NEW.KBTV.SV.W.0013.220521T2131Z-220521T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
531 PM EDT Sat May 21 2022

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  Northeastern Grand Isle County in northwestern Vermont...
  Northwestern Franklin County in northwestern Vermont...

* Until 630 PM EDT.

* At 530 PM EDT, a severe thunderstorm was located over Shad Island,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Franklin, Berkshire, Highgate, Alburgh, Swanton, Shad Island,
  Missisquoi Bay, Phelps Bay, Long Marsh Bay, Rock River Bay, West
  Berkshire, Martindale Point, East Franklin, Donaldson Point,
  Metcalfe Island, Highgate Springs, Gander Bay, Goose Bay and
  Limekiln Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

If on or near Lake Champlain, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4496 7276 4498 7321 4501 7322 4501 7274
TIME...MOT...LOC 2130Z 268DEG 25KT 4500 7313 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
2 follow-up statements
833 
WWUS51 KBTV 212151
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
551 PM EDT Sat May 21 2022

VTC013-212200-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-220521T2230Z/
Grand Isle VT-
551 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND ISLE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Vermont.

LAT...LON 4498 7310 4501 7312 4501 7274 4499 7275
      4497 7305
TIME...MOT...LOC 2150Z 261DEG 33KT 4502 7284 

$$

VTC011-212230-
/O.CON.KBTV.SV.W.0013.000000T0000Z-220521T2230Z/
Franklin VT-
551 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL FRANKLIN COUNTY...

At 550 PM EDT, a severe thunderstorm was located over East Franklin,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public reported quarter size hail.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Franklin, Highgate, Berkshire, West Berkshire, East Franklin, Phelps
Bay, Rock River Bay and Limekiln Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4498 7310 4501 7312 4501 7274 4499 7275
      4497 7305
TIME...MOT...LOC 2150Z 261DEG 33KT 4502 7284 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haynes
472 
WWUS51 KBTV 212202
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
602 PM EDT Sat May 21 2022

VTC011-212212-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-220521T2230Z/
Franklin VT-
602 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Vermont.

LAT...LON 4498 7310 4501 7312 4501 7274 4499 7275
      4497 7305
TIME...MOT...LOC 2201Z 268DEG 25KT 4502 7271 

$$

Haynes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:46 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 21, 3:46 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
346 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and muggy conditions will exist tonight and into Sunday before
a cold front sweeps through Sunday afternoon accompanied by a line
of showers and thunderstorms. Cooler and less humid conditions are
expected for Monday and Tuesday, followed by daily chances for
showers through the end of the work week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 346 PM EDT Saturday...
...Severe Thunderstorm Watch #356 In Effect Until 11 PM...

It's taken all day but the cap has finally broken across the entire
region with RAP analyzed 3000-4000 J/kg of CAPE. While we're not
lacking in instability, we are lacking in any deep layer shear and a
clear forcing mechanism. Upstream though, storms have begun to fire
along a lake breeze off Lake Ontario and with the mid/upper level
flow southwesterly we will see some of this activity shift into the
forecast area this afternoon and evening before diminishing after
sunset. With impressive progged DCAPE values up to 1400 J/kg the
main convective threat will be damaging winds especially given
reports from a convective complex moving through the Ottawa Valley
which produced gusts up to 70 mph. Can't rule out some large hail
either or some rotating supercells as storm relative helicity of 100-
150 m2/s2 should exist.

After sunset activity should quickly quiet down with a generally
quiet but muggy and warm night on tap. Residual showers from
upstream convection may shift briefly across portions of the St.
Lawrence Valley around midnight with some light shower, but
elsewhere should trend mainly dry with lows only in the mid 60s to
around 70.

We'll be looking for a repeat of severe potential again tomorrow as
a potent cold front will work through the region. Given the
overnight moisture in place it won't take much to generate SBCAPEs
upwards of 2000 J/kg ahead of the boundary mainly from the
Adirondacks eastward, and with better deep layer shear in the
vicinity we expect more widespread showers and thunderstorms to
develop from noon onward. Once again, the primary threat would be
damaging winds and large hail, and while brief heavy rainfall will
be possible storm motions of 30-40kts should preclude any flash
flooding threat.

After sunset, the convective show should quickly come to an end with
the loss of surface heating/instability with showers lingering
through midnight before the aforementioned cold front sweeps through
ad high pressure builds in behind in. After 2 warm and muggy nights,
Sunday night will be nice a cool with lows ranging from the mid 40s
to mid 50s.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 346 PM EDT Saturday...A cool forecast for Monday. Following the
strong frontal boundary to pass through Sunday, our temperatures
will be below normal, with a steady north wind. Highs range in the
60s across the North Country. Overnight, light winds, clear skies,
and surface 1030mb high pressure should promote efficient
radiational cooling. Lows fall into the 40s in the valleys, with mid
to upper 30s across the Northeast Kingdom and Adirondacks, which are
approaching their median frost date, and frost advisories may be
needed.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 346 PM EDT Saturday...Conditions will remain dry through
Wednesday evening as strong deep layer ridging keeps moisture well
to our west. A surface low is expected to develop as an upper trough
moves east of the Rockies and tracks towards the Great Lakes. By
Wednesday night, that system's warm front will lift northwards with
rain propagating east parallel to the front as moisture ridges the
crest of the upper ridge. The center of a 500 hPa high will shift
northwards and intensify a bit, which may push the bulk of that
precipitation north of the area, which is in line with the GFS. A
weaker 500 hPa high would bring moderate, perhaps heavy, rain across
our area, as the ECMWF depicts. Given it's about 5 days out, will
remain close to blended data, but probabilistic guidance hints a bit
more centered over our area. A negatively tilted shortwave follows
right on the heels of that system, with a surface low developing
along the frontal boundary of the system ahead of it that then
ejects northeastwards. This sends another wave of high theta-E air
Thursday night into Friday morning, but precipitation seems
scattered in nature at this time. This leaves plenty of clouds lying
around Friday afternoon, but development of a modest cold front
should provide a focus for convection and additional chances for
moderate to heavy rain.

Beyond Friday, the weekend remains somewhat active, as the trough is
slow to shift east. However, it does seem that ridging should start
to build in for Sunday, allowing at least one beautiful weekend day.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Through 18Z Sunday...Generally VFR conditions are expected
through the period but any thunderstorms that develop this
afternoon/evening will have the potential to bring brief
IFR/MVFR and gusty winds. Otherwise gradient winds this
afternoon will be SSW in the 10-20kt range except locally
southeast at KPBG owing to a lake breeze. Winds abate tonight
with conditions generally VFR but some local MVFR in light rain
showers is possible at KSLK and KMSS until dawn. For Sunday
morning VFR will persist with winds increasing again from the
SSW at 10-20kts and thunderstorms likely after 18Z.

Outlook...

Sunday Night: VFR. Chance SHRA.
Monday: VFR. NO SIG WX.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. Chance SHRA.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Thursday: Mainly MVFR, with local VFR possible. Likely SHRA.

&&

.CLIMATE...
Near record highs are possible today, May 21 and Sunday, May 22
as we are anticipating temperatures to reach well into the
upper 80s and lower 90s. Here are the current daily record
temperatures.

Date     KBTV     KMPV     K1V4     KMSS     KPBG     KSLK
05-21   92|1911  89|2021  89|2021  89|1975  92|1975  94|1911
05-22   93|1977  90|1994  84|9999  89|1977  92|1977  91|1911

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ005-009-011-
     021.
NY...Heat Advisory until 8 PM EDT this evening for NYZ035.

&&

SYNOPSIS...Lahiff
NEAR TERM...Lahiff
SHORT TERM...Haynes
LONG TERM...Haynes
AVIATION...Lahiff
CLIMATE...WFO BTV
Hazardous weather outlook, May 21, 3:27 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
327 PM EDT Sat May 21 2022

NYZ026>031-034-087-VTZ001>004-006>008-010-016>020-221930-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-
Orleans-Essex-Lamoille-Caledonia-Washington-Orange-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
327 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 256 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are expected to develop along a cold front
on Sunday afternoon and evening. Scattered strong to severe
thunderstorms are possible with damaging winds and hail up to 1 inch
in diameter as the primary threats. The highest potential for
thunderstorms will be after 2 PM on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ035-VTZ005-009-011-021-221930-
Eastern Essex-Western Chittenden-Western Addison-Western Rutland-
Eastern Windsor-
327 PM EDT Sat May 21 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 256 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are expected to develop along a cold front
on Sunday afternoon and evening. Scattered strong to severe
thunderstorms are possible with damaging winds and hail up to 1 inch
in diameter as the primary threats. The highest potential for
thunderstorms will be after 2 PM on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 21, 3:39 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Burlington VT
339 PM EDT Sat May 21 2022

NYZ026-029-087-212030-
Northern St. Lawrence NY-Southeastern St. Lawrence NY-
Southwestern St. Lawrence NY-
339 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of central St. Lawrence
County through 430 PM EDT...

At 338 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 52 miles northwest of Ogdensburg to near
Dexter. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Potsdam, Gouverneur, Canton, Ogdensburg, Norfolk, Oswegatchie,
Lisbon, Louisville, De Kalb, Fowler, Morley, Degrasse, Waddington,
Richville, Hammond, Madrid, Rensselaer Falls, Norwood, Edwardsville
and Hermon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.

&&

LAT...LON 4441 7579 4444 7579 4445 7577 4445 7578
      4447 7579 4451 7575 4473 7543 4477 7541
      4478 7540 4488 7522 4489 7517 4487 7516
      4493 7508 4493 7501 4497 7496 4406 7496
      4405 7507 4441 7584
TIME...MOT...LOC 1938Z 272DEG 56KT 4534 7608 4407 7610

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hastings
Special weather statement, May 21, 4:25 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Burlington VT
425 PM EDT Sat May 21 2022

NYZ026-027-029>031-034-087-212115-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Essex NY-
Western Clinton NY-Southwestern St. Lawrence NY-
425 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of western Clinton,
Franklin, St. Lawrence and western Essex Counties through 515 PM
EDT...

At 424 PM EDT, trained weather spotters reported strong thunderstorms
along a line extending from near Louisville to 8 miles south of Star
Lake. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Potsdam, Massena, Saranac Lake, Tupper Lake, Adirondack Regional
Airport, Lake Placid, Canton, Norfolk, Oswegatchie, Louisville,
Moira, Bangor, Parishville, Fort Covington, Colton, Bombay, Newcomb,
Piercefield, Bryants Mill and Wawbeek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.

&&

LAT...LON 4500 7391 4388 7392 4390 7431 4393 7434
      4397 7426 4412 7428 4405 7504 4409 7516
      4489 7515 4497 7497 4496 7497 4496 7492
      4497 7496 4498 7494 4499 7489 4498 7492
      4497 7493 4497 7488 4501 7485
TIME...MOT...LOC 2024Z 264DEG 55KT 4493 7502 4404 7499

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hastings
Special weather statement, May 21, 4:26 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Burlington VT
426 PM EDT Sat May 21 2022

VTZ002-016-212100-
Western Franklin VT-Eastern Franklin VT-
426 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of northeastern
Franklin County through 500 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Highgate, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Enosburg Falls, Franklin, Highgate, Enosburg Falls Village,
Berkshire, Lake Carmi State Park, Richford, Enosburg, Montgomery,
Sheldon, Phelps Bay, Rock River Bay, East Berkshire, West Berkshire,
East Franklin, Highgate Springs, South Franklin, Limekiln Point,
North Enosburg and South Richford.

This includes Interstate 89 between mile markers 128 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Vermont.

&&

LAT...LON 4488 7263 4492 7289 4498 7311 4501 7312
      4501 7262
TIME...MOT...LOC 2026Z 268DEG 26KT 4500 7304

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Haynes
Special weather statement, May 21, 4:38 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Burlington VT
438 PM EDT Sat May 21 2022

NYZ028-031-VTZ001-002-016-212130-
Eastern Clinton NY-Western Clinton NY-Western Franklin VT-
Grand Isle VT-Eastern Franklin VT-
438 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of northeastern
Clinton New York, and northern Grand Isle and northwestern Franklin
Counties in Vermont through 530 PM EDT...

At 437 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jericho, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beekmantown, Chazy, Franklin, Alburgh Village, Swanton, South
Alburgh, Alburgh, Alburgh Dunes State Park, North Hero, Swanton
Village, Highgate Falls, Isle La Motte, Lake Carmi State Park,
Jericho, Rouses Point, Highgate, Dannemora, Champlain, Berkshire and
Sheldon.

This includes Interstate 89 between mile markers 120 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York...and northwestern Vermont.

&&

LAT...LON 4466 7367 4482 7380 4501 7338 4501 7271
TIME...MOT...LOC 2037Z 244DEG 38KT 4479 7363

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hastings
Special weather statement, May 21, 5:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Burlington VT
506 PM EDT Sat May 21 2022

NYZ030-034-035-212145-
Southern Franklin NY-Western Essex NY-Eastern Essex NY-
506 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southeastern
Franklin and central Essex Counties in New York through 545 PM EDT...

At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Marcy, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Moriah, Elizabethtown, Mount Marcy, Keene Valley, Witherbee,
Underwood, Mount Van Hoevenberg, St. Huberts, Tahawus, Mineville,
Mount Van Hoevenburg Recreation Area, Moriah Center and New Russia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.

&&

LAT...LON 4402 7413 4420 7414 4426 7351 4399 7349
TIME...MOT...LOC 2105Z 265DEG 34KT 4411 7403

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hastings
Special weather statement, May 21, 5:14 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Burlington VT
514 PM EDT Sat May 21 2022

NYZ031-034-035-VTZ005-009-017-018-212200-
Western Essex NY-Western Clinton NY-Eastern Essex NY-
Eastern Chittenden VT-Western Chittenden VT-Western Addison VT-
Eastern Addison VT-
514 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of southern Clinton,
northeastern Essex, northwestern Addison and southwestern Chittenden
Counties through 600 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Keene, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
South Burlington, Burlington International Airport, Burlington,
Essex, Willsboro, Westport, Elizabethtown, Monkton Ridge, Monkton,
Monkton Boro, Williston, Au Sable Forks, Hinesburg, St. George,
Starksboro, Jay In Essex County, Shelburne, Ferrisburg, Charlotte and
Richmond.

This includes Interstate 89 between mile markers 76 and 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York...and central and northwestern Vermont.

&&

LAT...LON 4418 7378 4443 7381 4450 7298 4418 7295
TIME...MOT...LOC 2114Z 265DEG 34KT 4428 7367

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hastings

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:26 PM EDTSpecial Weather StatementBTVFranklin34 min
May 21, 4:38 PM EDTSpecial Weather StatementBTVGrand Isle52 min
May 21, 5:14 PM EDTSpecial Weather StatementBTVChittenden46 min
May 21, 5:24 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Washington66 min
May 21, 5:43 PM EDTSpecial Weather StatementBTVLamoille47 min
May 21, 5:58 PM EDTSpecial Weather StatementBTVLamoille32 min
May 21, 6:13 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Lamoille, Orleans, Washington36 min
May 21, 6:17 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans46 min
May 21, 6:18 PM EDTSevere Thunderstorm WarningBTVEssex, Orleans57 min
May 21, 6:25 PM EDTSpecial Weather StatementBTVOrleans50 min
May 21, 6:42 PM EDTSevere Thunderstorm WarningBTVEssex, Orleans33 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.